MAUDE Adverse Event Report: STRYKER TRAUMA KIEL AWL, CURVED T2 TIBIA; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL AWL, CURVED T2 TIBIA; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-0041
Medical Device Problem Code Residue After Decontamination (2325)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: "on (b)(6) at the sanatrix nursing home, due to a private gamma 3 intervention, an unpleasant inconvenience occurred; shortly before starting the operation, with the patient already anesthetized on the operating table, the instrumentalist checks the gamma 3 instruments on the sterile serving table, after inserting the guide wire into the curved cannulated awl code 18060041, organic material composed of clots of blood and bone leaked onto the sterile serving table in front of the operators.At this point, sterility having been compromised, it was decided to sterilize everything again, to clean the instrument and postpone the surgery for about 40 minutes (with the patient already under deep anesthesia).".
 
Event or Problem Description
As reported: "on 12 may, at the sanatrix nursing home, due to a private gamma 3 intervention, an unpleasant inconvenience occurred; shortly before starting the operation, with the patient already anesthetized on the operating table, the instrumentalist checks the gamma 3 instruments on the sterile serving table, after inserting the guide wire into the curved cannulated awl code 18060041, organic material composed of clots of blood and bone leaked onto the sterile serving table in front of the operators.At this point, sterility having been compromised, it was decided to sterilize everything again, to clean the instrument and postpone the surgery for about 40 minutes (with the patient already under deep anesthesia).".
 
Additional Manufacturer Narrative
The device was not returned for evaluation and no other evidences were provided.Nevertheless as the event is rated as confirmed a local capa was opened to address this service related event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the provided information it can be concluded that this complaint is not product related, the information indicates that the reprocessing of the awl was not properly carried out.Therefore a local capa was opened in italy to address this consignment related event.If more information is provided, the case will be reassessed.

Brand Name
AWL, CURVED T2 TIBIA
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14628792
Report Number0009610622-2022-00235
Device Sequence Number12298750
Product Code LXH
UDI-Device Identifier04546540377975
UDI-Public04546540377975
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-0041
Device Catalogue Number18060041
Device Lot NumberK146053
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/13/2022
Supplement Date Received by Manufacturer07/20/2022
Initial Report FDA Received Date06/07/2022
Supplement Report FDA Received Date08/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/10/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown